Alert archive / Pennsylvania / Wind Advisories in 2019
Wind Advisory 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Oct 31, 2019, 3:17 AM EDT for 9 counties in West Virginia; 11 counties in Ohio; 14 counties in Pennsylvania. It took effect at Oct 31, 2019, 3:23 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2019, 3:17 AM EDT (07:17 UTC)
- In effect from
- Oct 31, 2019, 3:23 PM EDT
- Expired
- Nov 1, 2019, 10:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Pittsburgh, PA
All 34 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501 WWUS71 KPBZ 310717 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 317 AM EDT Thu Oct 31 2019 MDZ001-PAZ074-076-WVZ511>514-311530- /O.NEW.KPBZ.WI.Y.0008.191031T2100Z-191101T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 317 AM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Preston, Eastern Preston, Western Tucker and Eastern Tucker Counties. * WHEN...From 5 PM this afternoon to 10 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-510-311530- /O.NEW.KPBZ.WI.Y.0008.191031T2100Z-191101T1400Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke- Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, and Coopers Rock 317 AM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts 45 to 50 mph expected. * WHERE...Portions of northwest, southwest, west central and western Pennsylvania, east central Ohio and northern and northern panhandle of West Virginia. * WHEN...From 5 PM this afternoon to 10 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
151 WWUS71 KPBZ 311502 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1102 AM EDT Thu Oct 31 2019 MDZ001-PAZ074-076-WVZ511>514-312315- /O.CON.KPBZ.WI.Y.0008.191031T2100Z-191101T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1102 AM EDT Thu Oct 31 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Preston, Eastern Preston, Western Tucker and Eastern Tucker Counties. * WHEN...From 5 PM this afternoon to 10 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-510-312315- /O.CON.KPBZ.WI.Y.0008.191031T2100Z-191101T1400Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke- Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, and Coopers Rock 1102 AM EDT Thu Oct 31 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts 45 to 50 mph expected. * WHERE...Portions of northwest, southwest, west central and western Pennsylvania, east central Ohio and northern and northern panhandle of West Virginia. * WHEN...From 5 PM this afternoon to 10 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
041 WWUS71 KPBZ 311905 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 305 PM EDT Thu Oct 31 2019 MDZ001-PAZ074-076-WVZ511>514-010315- /O.CON.KPBZ.WI.Y.0008.191031T2100Z-191101T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 305 PM EDT Thu Oct 31 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Preston, Eastern Preston, Western Tucker and Eastern Tucker Counties. * WHEN...From 5 PM this afternoon to 10 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-510-010315- /O.CON.KPBZ.WI.Y.0008.191031T2100Z-191101T1400Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke- Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, and Coopers Rock 305 PM EDT Thu Oct 31 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts 45 to 50 mph expected. * WHERE...Portions of northwest, southwest, west central and western Pennsylvania, east central Ohio and northern and northern panhandle of West Virginia. * WHEN...From 5 PM this afternoon to 10 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
162 WWUS71 KPBZ 311923 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 323 PM EDT Thu Oct 31 2019 MDZ001-PAZ074-076-WVZ511>514-010330- /O.EXT.KPBZ.WI.Y.0008.191031T1923Z-191101T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 323 PM EDT Thu Oct 31 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Preston, Eastern Preston, Western Tucker and Eastern Tucker Counties. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-510-010330- /O.EXT.KPBZ.WI.Y.0008.191031T1923Z-191101T1400Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke- Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, and Coopers Rock 323 PM EDT Thu Oct 31 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts 45 to 50 mph expected. * WHERE...Portions of northwest, southwest, west central and western Pennsylvania, east central Ohio and northern and northern panhandle of West Virginia. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
720 WWUS71 KPBZ 010139 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 939 PM EDT Thu Oct 31 2019 MDZ001-PAZ074-076-WVZ511>514-011000- /O.CON.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 939 PM EDT Thu Oct 31 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Preston, and Tucker Counties. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-510-011000- /O.CON.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke- Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, and Coopers Rock 939 PM EDT Thu Oct 31 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of western Pennsylvania, east central Ohio and northern West Virginia. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 07
091 WWUS71 KPBZ 010755 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 355 AM EDT Fri Nov 1 2019 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029- 031-073-075-WVZ001>004-012-021-509-510-010900- /O.CAN.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence- Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, New Castle, Ellwood City, Butler, Clarion, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, and Coopers Rock 355 AM EDT Fri Nov 1 2019 ...WIND ADVISORY IS CANCELLED... Wind gusts have subsided to between 25 and 35 mph. $$ MDZ001-PAZ074-076-WVZ511>514-011400- /O.CON.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 355 AM EDT Fri Nov 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Preston, and Tucker Counties. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ009-016-023-011400- /O.CON.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/ Forest-Jefferson PA-Indiana- Including the cities of Tionesta, Punxsutawney, Brookville, and Indiana 355 AM EDT Fri Nov 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of western Pennsylvania, east central Ohio and northern West Virginia. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
746 WWUS71 KPBZ 011146 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 746 AM EDT Fri Nov 1 2019 PAZ009-016-023-011300- /O.CAN.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/ Forest-Jefferson PA-Indiana- Including the cities of Tionesta, Punxsutawney, Brookville, and Indiana 746 AM EDT Fri Nov 1 2019 ...WIND ADVISORY IS CANCELLED... Wind gusts have subsided to between 25 and 35 mph. $$ MDZ001-PAZ074-076-WVZ511>514-011400- /O.CON.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 746 AM EDT Fri Nov 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...West winds 15 to 30 mph with gusts up to 50 mph. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Preston, Western Tucker, Eastern Preston and Eastern Tucker Counties. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
399 WWUS71 KPBZ 011358 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 958 AM EDT Fri Nov 1 2019 MDZ001-PAZ074-076-WVZ511>514-011500- /O.EXP.KPBZ.WI.Y.0008.000000T0000Z-191101T1400Z/ Garrett-Westmoreland Ridges-Fayette Ridges-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 958 AM EDT Fri Nov 1 2019 ...WIND ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Wind gusts have subsided to between 25 and 35 mph so the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 10:19 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Oct 30, 10:19 PM EDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1019 PM EDT Wed Oct 30 2019 .SYNOPSIS... Approaching low pressure will support rain through much of Thursday. A late day frontal passage on Thursday, will bring strong wind gusts and much cooler conditions for Friday. && .NEAR TERM /THROUGH THURSDAY/... An embedded shortwave trough in the SW flow aloft will continue to provide support for widespread rain showers for the next few hours. There will be a brief break in precipitation before the predominated feature, the cold front, moves into the Ohio River Valley throughout the day tomorrow. Previous Discussion... Low pressure is slated to dig rapidly toward the Great Lakes on Thursday. Heavier rain is anticipated per deterministic progs of a strengthening omega/ascent field via positive differential vorticity advection with continued isentropic lift. Those dynamics in conjunction with precipitable water on the order of 1.5 inches should be plenty sufficient to support a rainy day with 1.5 to 2.0 inches of rainfall as per RFC guidance. Given relatively low river and stream stages, and the prolonged nature of the event, flooding problems are expected to be confined to the local poor-drainage areas. Stratiform morning rain is expected to become more convective in the afternoon as the warm sector of the low expands. A line of showers and storms, and possibly some isolated cells in advance may become severe and generate damaging gusts. An isolated tornado mention was included. The potential is limited by a lack of instability; however, given the magnitude of the deep layer shear projected, that imposition may be overcome. Of other impact-interest as per the impressive wind profile projected with the system is the potential of wind gusts outside of storms. Warm advection should initially protect from surface gust via an inversion and resulting mixing inhibition; however, passage of the cold front early on Thursday eve should aggravate that parameter via cold advection at the top of the boundary layer. Depth of the mixing layer and resultant momentum transfer look increasingly favorable for gusts above 40 mph. That potential is NAM/GFS-forecast to be reinforced by an isallobaric acceleration component as per a 6-7mb pressure rise over 3 hours. A "Wind Advisory" potential/mention was thus added to the Hazardous Weather Outlook. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... With passage of the cold front, a temperature drop of approximately 25 degrees may be experienced overnight. Some showers of light snow or a mix are possible, although dendritic growth is not indicated as per lack of mixing depth and dry advection above the surface. Will not mention for now. By Friday morning, indications are that the mixing layer will be shallow enough to start diminishing wind gusts as subsidence under shortwave ridging lowers the inversion. Expect a cold, stratocu- plagued day with some early isolated to scattered rain/snow showers north of Pittsburgh. Boundary layer temperature will be too warm for any accumulation. Seasonably cool conditions are expected Saturday despite return, SWly flow aloft. Otherwise, surface high pressure should keep the region dry. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Seasonably cool to near average temperature can be expected for the long term as a broad upper- level trough dominates across the CONUS. A short- wave is expected to cross over the Great Lakes Sunday; showers may return via upsloping and lake- enhancement. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... Conditions will deteriorate as low pressure begins to impact the region. Most ports should drop to LIFR/IFR cigs throughout the night. LLWS will develop as well and continue through most of Thursday morning. Strong winds are expected along and behind a cold front, which will move through Thursday afternoon. Widespread wind gusts in excess of 30kts are anticipated Thursday afternoon and evening. Restrictions may continue into Friday afternoon. .Outlook... The next chance for restrictions is expected with a crossing trough late Saturday and Sunday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Oct 30, 2:09 PM EDT, 13 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 209 PM EDT Wed Oct 30 2019 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- WVZ001>004-311815- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Hancock-Brooke-Ohio-Marshall- 209 PM EDT Wed Oct 30 2019 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. High wind with crossing low pressure may result in strong gusts for Thursday afternoon through Friday morning. A Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-PAZ023-031-073>076-WVZ012-021-509>514-311815- Garrett-Indiana-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 209 PM EDT Wed Oct 30 2019 This Hazardous Weather Outlook is for western Maryland, southwest Pennsylvania, west central Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight risk of severe thunderstorms on Thursday with the primary hazard coming from damaging wind gusts. An isolated tornado is possible. In addition, high wind with crossing low pressure may result in strong gusts outside of thunderstorms for Thursday afternoon through Friday morning. A Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:00 PM EDT | Areal Flood Advisory | PBZ | Brooke, Marshall, Ohio | 2 hr |
| Oct 31, 3:34 PM EDT | Special Weather Statement | PBZ | Preston, Tucker | 41 min |
| Oct 31, 3:26 PM EDT | Areal Flood Advisory | PBZ | Butler | 2 hr |
| Oct 31, 3:29 PM EDT | Special Weather Statement | PBZ | Allegheny, Armstrong | 46 min |
| Oct 31, 3:41 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Butler, Clarion, Jefferson | 2 hr |
| Oct 31, 3:45 PM EDT | Special Weather Statement | PBZ | Jefferson | 45 min |
| Oct 31, 3:59 PM EDT | Areal Flood Warning | PBZ | Allegheny | 3 hr |
| Oct 31, 4:01 PM EDT | Special Weather Statement | PBZ | Indiana | 44 min |
| Oct 31, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 48 min |
| Oct 31, 4:47 PM EDT | Areal Flood Warning | PBZ | Allegheny | 118 min |
| Oct 31, 4:54 PM EDT | Areal Flood Warning | PBZ | Indiana, Jefferson | 10 hr |
Nearby
Wind Advisories in Pennsylvania, 2019Wind Advisories in Ohio, 2019Wind Advisories in West Virginia, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.